MAUDE Adverse Event Report: SYNTHES GMBH END CAP FOR TFNA / 0MM STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH END CAP FOR TFNA / 0MM STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.045.870S
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint# (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent orif via tfna for femoral trochanteric fracture in the surgery, the procedure proceeded as usual, but when it came time to insert the final end cap, it wouldn't go in, requiring an extra 40 minutes.It was confirmed that the set screw was descending at the step between the straight and bellows sections of the driver.Additional internal rotation, front and side checks, and hand up and down movements were performed, but the product still wouldn't go in.It got stuck several times at an angle.Upon examining the threaded part of the end cap, a long, thin metal fragment, presumably from friction, was found.Also, there were signs of slight crushing in some parts of the thread due to repeated insertion and removal.A new 5mm end cap extension was brought out and tried with that, but that also wouldn't go in.Ultimately, the procedure was completed without inserting the end cap.The surgery was completed successfully with 40 minutes surgical delay.The surgeon commented that it's possible the screw was bent during insertion, causing the threads to jam and resulting in damage.No further information is available.

Brand Name
END CAP FOR TFNA / 0MM STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key25221916
Report Number8030965-2026-04739
Device Sequence Number10001349
Product Code HSB
UDI-Device Identifier10886982296054
UDI-Public(01)10886982296054(17)351101(10)90813P8
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.045.870S
Device Lot Number90813P8
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/30/2026
Supplement Date Received by Manufacturer06/05/2026
06/18/2026
Initial Report FDA Received Date05/19/2026
Supplement Report FDA Received Date06/08/2026
06/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown